MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Abdominal Distention (2601)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Event reported from a post-market clinical program: a facility reported a bactiseal catheter kit (id 823072) and a hakim valve (id 823832) were implanted on (b)(6) 2021 due to hydrocephalus with an initial successful outcome.The patient noticed progressive abdominal wound bulging, and abdominal x-ray revealed coiling of the shunt catheter.The patient was admitted for elective surgery, and on (b)(6) 2022, underwent vp shunt repositioning surgery.Postoperatively, the patient received antibiotic therapy, fluid replacement, and symptomatic management, and was discharged on (b)(6) 2022 with all implanted devices remaining in place.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Corrected field: g2.The bactiseal catheter was not returned for evaluation as the product is not available for return as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: the physician has changed the correlation decision of this event from ¿relevant¿ to ¿possibly irrelevant¿ (not related to the bactiseal catheter kit - id 823072).

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22202031
Report Number3013886523-2025-00145
Device Sequence Number17831438
Product Code JXG
UDI-Device Identifier10381780515616
UDI-Public(01)10381780515616(17)220228(10)5379684
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number823072
Device Lot Number5379684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown